Toggle Main Menu Toggle Search

ePrints

Automatic monoids and change of generators

Lookup NU author(s): Dr Andrew Duncan

Downloads

Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


Abstract

The main result of this paper establishes invariance under change of generators for automatic structures for monoids (a property that is well known to hold for automatic groups but fails for semigroups). This result is then applied to show that if a free product of two monoids is automatic, then so are both the free factors. Finally, the difference between automatic structures, in terms of monoid generating sets and semigroup generating sets, is discussed. © 1999 Cambridge Philosophical Society.


Publication metadata

Author(s): Duncan AJ, Robertson EF, Ruskuc N

Publication type: Article

Publication status: Published

Journal: Mathematical Proceedings of the Cambridge Philosophical Society

Year: 1999

Volume: 127

Issue: 3

Pages: 403-409

Print publication date: 01/01/1999

ISSN (print): 0305-0041

ISSN (electronic): 1469-8064

Publisher: Cambridge University Press

URL: http://dx.doi.org/10.1017/S0305004199003722

DOI: 10.1017/S0305004199003722


Altmetrics

Altmetrics provided by Altmetric


Actions

    Link to this publication


Share